Alert archive / California / Gale Watches in 2012
Gale Watch 19, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jun 12, 2012, 2:25 AM PDT. It took effect at Jun 13, 2012, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 12, 2012, 2:25 AM PDT (09:25 UTC)
- In effect from
- Jun 13, 2012, 9:00 AM PDT
- Expired
- Jun 12, 2012, 2:46 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
382 WHUS76 KEKA 120925 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 225 AM PDT TUE JUN 12 2012 PZZ470-121730- /O.EXB.KEKA.SC.Y.0047.120613T1000Z-120614T0000Z/ /O.NEW.KEKA.GL.A.0019.120614T0000Z-120615T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 225 AM PDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 5 PM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM PDT WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WINDS...NW TO N 5 TO 20 KT WILL RISE TO 15 TO 25 KT EARLY WED. WINDS WILL INCREASE TO GALE FORCE WED AFTERNOON. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD WED...PEAK AROUND 12 TO 14 FT WED NIGHT...THEN GRADUALLY SUBSIDE THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-121730- /O.EXT.KEKA.SC.Y.0047.000000T0000Z-120613T1600Z/ /O.NEW.KEKA.GL.A.0019.120613T1600Z-120615T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 225 AM PDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY. * WINDS...NW TO N 15 TO 25 KT WILL RISE TO GALE FORCE WED MORNING. GALES WILL PERSIST THROUGH THU BEFORE EASING FRI. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD WED...PEAK AROUND 13 TO 17 FT WED NIGHT AND THU...THEN GRADUALLY SUBSIDE FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-121730- /O.EXT.KEKA.SC.Y.0047.000000T0000Z-120617T1000Z/ /O.NEW.KEKA.SE.A.0004.120613T1600Z-120614T2200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 225 AM PDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS...NW TO N 15 TO 25 KT WILL RISE TO 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT WED. WINDS WILL BEGIN TO EASE FRI INTO SAT. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD WED...PEAK AROUND 11 TO 13 FT WED NIGHT...THEN GRADUALLY SUBSIDE THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
351 WHUS76 KEKA 121523 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 823 AM PDT TUE JUN 12 2012 PZZ475-122330- /O.CON.KEKA.SC.Y.0047.000000T0000Z-120613T1600Z/ /O.CON.KEKA.GL.A.0019.120613T1600Z-120615T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 823 AM PDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING. * WINDS...NW TO N 15 TO 25 KT WILL RISE TO GALE FORCE WED MORNING. GALES WILL PERSIST THROUGH THU BEFORE EASING FRI. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD WED...PEAK AROUND 13 TO 17 FT WED NIGHT AND THU...THEN GRADUALLY SUBSIDE FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-122330- /O.CON.KEKA.SC.Y.0047.120613T1000Z-120614T0000Z/ /O.CON.KEKA.GL.A.0019.120614T0000Z-120615T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 823 AM PDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM PDT WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WINDS...NW TO N 5 TO 20 KT WILL RISE TO 15 TO 25 KT EARLY WED. WINDS WILL INCREASE TO GALE FORCE WED AFTERNOON. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD WED...PEAK AROUND 12 TO 14 FT WED NIGHT...THEN GRADUALLY SUBSIDE THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-122330- /O.CON.KEKA.SC.Y.0047.000000T0000Z-120617T1000Z/ /O.CON.KEKA.SE.A.0004.120613T1600Z-120614T2200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 823 AM PDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...NW TO N 15 TO 25 KT WILL RISE TO 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT WED. WINDS WILL BEGIN TO EASE FRI INTO SAT. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD WED...PEAK AROUND 11 TO 13 FT WED NIGHT...THEN GRADUALLY SUBSIDE THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
529 WHUS76 KEKA 122146 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 PM PDT TUE JUN 12 2012 PZZ475-130600- /O.CON.KEKA.SC.Y.0047.000000T0000Z-120613T1600Z/ /O.UPG.KEKA.GL.A.0019.120613T1600Z-120615T1700Z/ /O.NEW.KEKA.GL.W.0031.120613T1600Z-120615T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 246 PM PDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 10 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 10 AM PDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. * WINDS...NW TO N 15 TO 25 KT WILL RISE TO GALE FORCE WED MORNING. GALES WILL PERSIST THROUGH THU BEFORE EASING FRI. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD WED...PEAK AROUND 13 TO 17 FT WED NIGHT AND THU...THEN GRADUALLY SUBSIDE FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-130600- /O.EXT.KEKA.SC.Y.0047.120613T1000Z-120613T2100Z/ /O.UPG.KEKA.GL.A.0019.120614T0000Z-120615T1000Z/ /O.NEW.KEKA.GL.W.0031.120613T2100Z-120615T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 246 PM PDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 3 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NW TO N 5 TO 20 KT WILL RISE TO 15 TO 25 KT EARLY WED. WINDS WILL INCREASE TO GALE FORCE WED AFTERNOON. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD WED...PEAK AROUND 12 TO 14 FT WED NIGHT...THEN GRADUALLY SUBSIDE THU NIGHT INTO FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-130600- /O.EXT.KEKA.SC.Y.0047.000000T0000Z-120613T2100Z/ /O.UPG.KEKA.SE.A.0004.120613T1600Z-120614T2200Z/ /O.NEW.KEKA.GL.W.0031.120613T2100Z-120615T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 246 PM PDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 11 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT WEDNESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS...NW TO N 15 TO 25 KT WILL RISE TO 20 TO 30 KT WITH GUSTS UP TO 40 KT WED INTO THU. WINDS WILL BEGIN TO EASE FRI INTO SAT. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD WED...PEAK AROUND 11 TO 13 FT WED NIGHT...THEN GRADUALLY SUBSIDE THU NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-130600- /O.EXB.KEKA.SC.Y.0047.120613T1600Z-120615T1000Z/ /O.NEW.KEKA.SE.W.0017.120613T2100Z-120615T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 246 PM PDT TUE JUN 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 11 PM PDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PDT FRIDAY. * WINDS...NW TO N 5 TO 20 KT WILL RISE TO 15 TO 25 KT EARLY WED. WINDS WILL INCREASE TO 20 TO 30 KT WITH A FEW GUSTS TO 35 KT WED AFTERNOON. * SEAS...STEEP SHORT PERIOD SEAS WILL BUILD WED...PEAK AROUND 10 TO 12 FT WED NIGHT INTO THU...THEN GRADUALLY SUBSIDE THU NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 11, 3:22 PM PDT, 11 hours 3 minutes earlier.
Area forecast discussion, Jun 11, 3:22 PM PDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 322 PM PDT MON JUN 11 2012 .SYNOPSIS...A WEAK FRONT PUSHING INTO THE PACIFIC NORTHWEST WILL BRING LOW CLOUDS...FOG AND OCCASIONAL DRIZZLE TO THE COAST BEGINNING TONIGHT AND CONTINUING INTO WEDNESDAY. INLAND LOCATIONS SHOULD STAY MOSTLY CLEAR WITH SLIGHTLY COOLER TEMPERATURES. && .DISCUSION...2215Z SATELLITE IMAGERY SHOWS STRATUS JUST OFF NORTHWEST CALIFORNIA COAST AND SLOWLY APPROACHING. IN FACT, AREAS OF STRATUS ARE ALREADY FORMING/MOVING OVER PARTS OF THE REDWOOD COAST. EXPECT THE STRATUS TO OVERSPREAD THE COAST INTO THIS EVENING AND FOR FOG AND DRIZZLE TO DEVELOP OVERNIGHT AS LOW LEVEL MOISTURE INCREASES. ADDED FOG AND DRIZZLE TO THE FORECAST TUESDAY AFTERNOON BECAUSE THE MODELS ARE HINTING AT IT. THAT COMBINED WITH A COUPLE OF WEAK SHORT WAVES THAT WILL SWING THROUGH THE PACIFIC NW THIS WEEK, SLOWLY DEEPENING THE MARINE LAYER THROUGH THURSDAY. INCREASED THE LOW LEVEL CLOUDS EACH DAY THROUGH ABOUT THURSDAY MOST EVERYWHERE. MAX TEMPERATURES IN THE INTERIOR ZONES WILL BEGIN TO TREND DOWN ON TUESDAY AS AIR ALOFT COOLS AND MARINE AIR SLOWLY FILTERS INTO THE RIVER VALLEYS. THE COOLING TREND SHOULD BOTTOM OUT ON THURSDAY AND THEN LEVEL OFFS OR REVERSES ON FRIDAY. GFS AND ECWMF BOTH MAINTAIN A WEAK TROUGH OVER THE AREA ON FRIDAY, WHICH MAY HOLD TEMPS DOWN. THE MODELS CONTINUE TO SHOW HIGH PRESSURE ALOFT BUILDING OFFSHORE AND EXTENDING INTO THE AREA THIS WEEKEND, WITH 500MB HEIGHTS UP TO 588DM. WE SHOULD SEE A WARM UP AGAIN THIS WEEKEND, BUT THE MAGNITUDE IS STILL SKETCHY. NEW RUNS OF THE GFS AND ECMWF HAVE STRONG NORTHWEST FLOW ALOFT, WHICH TENDS TO PROMOTE ONSHORE FLOW. MAINTAINED A NEAR STEADY STATE CLIMO FORECAST SATURDAY AND SUNDAY; LOW CLOUDS AT NIGHT AND IN THE MORNING AT THE COAST AND MOSTLY CLEAR SKIES WITH SLIGHTLY ABOVE NORMAL HIGH TEMPERATURES INLAND. && .AVIATION...MAINLY VFR CONDITIONS FOR NW CA WITH FEW PERIODS OF IFR CEILINGS ON THE COAST NORTH OF CAPE MENDOCINO. SATELLITE IMAGERY SHOWS AN APPROACHING STRATUS DECK OFFSHORE THAT WILL IMPACT NW CA THIS EVENING. COASTAL AIRFIELDS WILL HAVE IFR TO LIFR CEILINGS TONIGHT THROUGH THE EARLY MORNING HOURS TOMORROW. THOUGH IT IS CERTAIN THE STRATUS WILL IMPACT THE COAST...THERE IS A DEGREE OF UNCERTAINTY TO THE TIME OF ARRIVAL AS WELL AS THE HEIGHT OF THE CEILINGS. AIRFIELDS FURTHER INLAND COULD EXPERIENCE A BRIEF PERIOD OF MVFR CEILINGS DUE TO STRATUS ADVECTION BUT SHOULD GENERALLY REMAIN VFR. KML && .MARINE...AS AN UPPER LEVEL TROUGH APPROACHES THE AREA THE PRESSURE GRADIENT HAS BEGUN TO WEAKEN AND WINDS HAVE STARTED TO DIMINISH. EXPECT GALE FORCE WINDS STILL EXIST OVER PORTIONS OF THE SOUTHERN OUTER WATERS...AN ASCAT PASS AT 18Z SHOWED 30 KT SUSTAINED WINDS SO EXPECT GUSTS TO 35 KT ARE STILL IN PLACE. THESE LOOK TO DIMINISH MORE QUICKLY THAN EXPECTED. SO SHORTENED THE GALE WARNING AND NOW HAVE IT ENDING AT 9PM. SCA WINDS LOOK TO PERSIST IN THE SOUTHERN WATERS FOR THE NEXT FEW DAYS WHILE THE NORTHERN WATERS SHOULD DROP BELOW SCA LATE TONIGHT. THESE LIGHT WINDS LOOKS TO PERSIST THROUGH WEDNESDAY MORNING. WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT WINDS LOOK TO INCREASE ONCE AGAIN AS HIGH PRESSURE BUILDS OVER THE EASTERN PACIFIC. CONSIDERED ISSUING A GALE WATCH...HOWEVER AT THIS POINT CONFIDENCE IS LOW ON THE TIMING AND IT LOOKS TO BE ON THE LOW END SO DIDN'T ISSUE ANYTHING. NEAR GALE TO GALE FORCE NORTHERLY WINDS LOOK TO PERSIST THURSDAY THROUGH FRIDAY. SOME MODELS ARE INDICATING THEY MAY PERSIST INTO THE WEEKEND...HOWEVER CONFIDENCE IS LOWER ON THIS. SEAS LOOK TO BE MAINLY SHORT PERIOD AND WIND DRIVEN AS THERE ARE NO MAJOR SYSTEMS ACROSS THE EASTERN PACIFIC. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING FOR PZZ475. SMALL CRAFT ADVISORY FOR PZZ450-455-470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Jun 11, 3:57 AM PDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 357 AM PDT MON JUN 11 2012 CAZ001>004-076-121100- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 357 AM PDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:25 AM PDT | Hazardous Seas Watch | EKA | 12 hr | |
| Jun 12, 2:46 PM PDT | Gale Warning | EKA | 8 days | |
| Jun 12, 2:46 PM PDT | Hazardous Seas Warning | EKA | 56 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.